Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Severe bloating and flatulence. Said to be IBS. Normaxin fludac, lesuride and ranitidine do not yield permanent cure. What will?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
i am facing severe bloating and flatulence which my physician says to be ibs and has used normaxin fludac and l
lesuride od 75 and rantidine. It did gave me temporary relief but relapses, is permanent cure possible?
i am facing this problem for last two years
Posted Thu, 26 Apr 2012 in IBS(Irritable Bowel Syndrome)
Answered by Dr. Yogesh D 5 hours later

Thank you for posting your query.

I can understand your concern.

A long standing issue of flatulence and bloating can be caused by IBS, Malabsorption syndromes and other condition which causes the passage of undigested or partially digested food to enter into the large intestine.

To name a few more conditions:

1. Lactose intolerance,
2. Celiac disease,
3. Dumping syndrome,
4. Consumption of a variety of food articles which are XXXXXXX in inulin(an oligo-saccharide),
5. Gastro-intestinal hyper motility conditions.

Foods XXXXXXX in inulin include beans, lentils, dairy products, onions, garlic, scallions, leeks, turnips, rutabagas, radishes, sweet potatoes, potatoes, cashews, Jerusalem artichokes, oats, wheat, and yeast in breads. Cauliflower, broccoli, cabbage, Brussels. If your diet contains any of these, you might benefit by stopping these.

Lesuride contains levosulpride, which is a prokinetic agent is used in the treatment of flatulence but its applicability in your case may be questionable.

Normaxin(cholediazepoxide) is a benzodiazepine, and is mainly used as a hypnotic/sedative-anxiolytic agent.

Fludac contains Fluoxetine, which is a selective serotonin re-uptake inhibitor, and it is an anti-depressant.

And Ranitidine is an anti-histaminic agent used to treat gastritis/acid peptic disease.

I would advise you to visit a gastroenterologist for a complete evaluation and selecting the right medicine for your condition.

I feel you have been prescribed a few medicines which are not needed in your case.

Hope I have answered your query completely. Please write back if you have any doubts.

Please do accept my answer if you no further concerns.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor